Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 191, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 24, 2007, 4:08 PM CDT for Dent County, Missouri. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 4:08 PM CDT (21:08 UTC)
- Expired
- Aug 24, 2007, 5:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dent County, MO
The radar
The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 4:15 PM CDT | TORNADO | 8 Nnw Salem, MO | A WEAK EF-0 TORNADO TOUCHED DOWN IN RURAL DENT COUNTY APPROXIMATELY 8 MILES NORTH NORTHWEST OF SALEM. THE TORNADO WAS 50 YARDS WIDE WITH A PATH OF NEAR ONE TENTH OF A MILE. LITTLE DAMAGE OCCURED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 12:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 242108
SVRSGF
MOC065-242215-
/O.NEW.KSGF.SV.W.0191.070824T2108Z-070824T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
408 PM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 515 PM CDT.
* AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF LENOX...OR 17 MILES NORTH
OF HOUSTON...MOVING NORTHEAST AT 25 MPH..
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SALEM BY 445 PM CDT.
THE TOWNS OF LENOX...ANUTT...HOWES...BANGERT AND SLIGO ARE ALSO IN
THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3757 9175 3760 9178 3760 9181 3775 9181
3778 9179 3777 9135 3771 9134 3767 9131
3764 9131 3746 9175
$$
DSA3 follow-up statements
000
WWUS53 KSGF 242135
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 PM CDT FRI AUG 24 2007
MOC065-242215-
/O.CON.KSGF.SV.W.0191.000000T0000Z-070824T2215Z/
DENT MO-
435 PM CDT FRI AUG 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR DENT COUNTY...
AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR LENOX...OR 8 MILES WEST OF SALEM...MOVING
NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SALEM BY 445 PM CDT.
THE TOWNS OF HOWES...BANGERT AND SLIGO ARE IN THE PATH OF THIS SEVERE
THUNDERSTORM.
LAT...LON 3757 9175 3760 9178 3760 9181 3775 9181
3778 9179 3777 9135 3771 9134 3767 9131
3764 9131 3744 9142 3744 9178
$$
DSA000
WWUS53 KSGF 242151
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT FRI AUG 24 2007
MOC065-242215-
/O.CON.KSGF.SV.W.0191.000000T0000Z-070824T2215Z/
DENT MO-
451 PM CDT FRI AUG 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR DENT COUNTY...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR SALEM...MOVING NORTHEAST AT 35 MPH. THIS
STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF DENT
COUNTY...INCLUDING THE TOWN OF STONE HILL.
LAT...LON 3757 9175 3760 9178 3760 9181 3775 9181
3778 9179 3777 9135 3771 9134 3767 9131
3764 9131 3744 9142 3744 9178
$$
DSA000
WWUS53 KSGF 242209
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT FRI AUG 24 2007
MOC065-242218-
/O.EXP.KSGF.SV.W.0191.000000T0000Z-070824T2215Z/
DENT MO-
508 PM CDT FRI AUG 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR DENT COUNTY EXPIRES AT 515 PM
CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
LAT...LON 3757 9175 3760 9178 3760 9181 3775 9181
3778 9179 3777 9135 3771 9134 3767 9131
3764 9131 3744 9142 3744 9178
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:24 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 24, 2:24 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
224 PM CDT FRI AUG 24 2007
.DISCUSSION...
MAIN FOCUS THIS PERIOD WILL BE WITH THE SEVERE THUNDERSTORM AND
FLASH FLOOD POTENTIAL.
MAIN FRONTAL BOUNDARY STILL TO THE NORTH AND WEST OF THE AREA FROM
NORTHERN MISSOURI INTO CENTRAL KANSAS. HOWEVER...UNLIKE IN DAYS
PAST...WE HAVE MORE DYNAMIC FEATURES AFFECTING THE CWA. REMNANT
OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION WAS STRETCHED OUT
ACROSS THE CWA AND AS TEMPERATURES HAVE WARMED THIS AFTERNOON
THUNDERSTORMS HAVE QUICKLY DEVELOPED. THESE STORMS WERE TRAINING
FROM SOUTHWEST TO NORTHEAST WITH PW VALUES FROM THE 18Z SOUNDING
AT 1.79 IN. PW VALUES EXPECTED TO CONTINUE INCREASING TO NEAR 2
INCHES OVERNIGHT. ANOTHER SHORTWAVE IS EXPECTED TO PUSH EAST AND
AFFECT THE AREA OVERNIGHT WHICH MAIN FRONT WILL SLOWLY SAG
SOUTHWARD TOWARDS THE AREA. ANOTHER MCS IS EXPECTED TO DEVELOP
OVERNIGHT WITH HEAVY RAIN AND FLASH FLOODING THE MAIN HAZARDS.
WITH RECENT HEAVY RAINS AND FLASH FLOODING LAST
WEEKEND...ADDITIONAL HEAVY RAIN TONIGHT WILL LIKELY LEAD TO MORE
FLASH FLOODING. HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH FOR
NORTHWESTERN 2/3 OF THE CWA THROUGH SATURDAY MORNING. HIGHEST QPF
TOTALS EXPECTED FROM CENTRAL MISSOURI INTO THE FAR WESTERN CWA
TOWARDS THE MISSOURI KANSAS STATE LINE.
FRONTAL BOUNDARY WILL GRADUALLY SLIP SOUTHWARD THROUGH THE AREA ON
SATURDAY WITH REMNANT CONVECTION CONTINUING ACROSS SOUTHERN
MISSOURI. HAVE PRECIPITATION ENDING BY SATURDAY EVENING...BUT
CLOUD COVER AND PRECIPITATION CHANCES WILL LIKELY KEEP
TEMPERATURES IN THE 80S FOR HIGHS.
FLOW FROM THE GULF WILL AGAIN RETURN BY MONDAY NIGHT INTO TUESDAY
IN ADVANCE OF THE NEXT FRONTAL BOUNDARY. THIS FRONT SHOULD MAKE IT
INTO THE AREA BY TUESDAY NIGHT INTO WEDNESDAY OFFERING THE NEXT
CHANCE OF RAIN. SLIGHTLY COOLER TEMPERATURES CAN BE EXPECTED
BEHIND THE NEXT FRONT FOR THE LATER PART OF NEXT WORK WEEK.
LINDENBERG
&&
.AVIATION...
FOR THE 18Z TAFS...MAIN HAZARDS THROUGH THE PERIOD WILL BE
ASSOCIATED WITH THE THUNDERSTORMS LATER TONIGHT. COULD SEE A FEW
THUNDERSTORMS THIS AFTERNOON BUT COVERAGE DOES NOT WARRANT MORE
THAN A VCTS WORDING IN THE TAFS AT THIS TIME. MAIN THUNDERSTORM
COMPLEX IS EXPECTED TO DEVELOP OVERNIGHT AND WILL LIKELY DROP
CEILINGS AND VISIBILITY INTO THE MVFR AND POSSIBLY IFR CATEGORY
FROM AROUND 05Z-11Z.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ055>058-
066>071-077>081-088>095-101>104.
KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Aug 24, 12:53 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 PM CDT FRI AUG 24 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1253 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL MISSOURI THIS AFTERNOON...GENERALLY NORTH AND EAST OF COLE CAMP TO EMINENCE LINE. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. IN ADDITION TO THE POSSIBILITY OF SEVERE STORMS...THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AND UPPER LEVEL DISTURBANCE LATER TONIGHT. THESE THUNDERSTORMS WILL LIKELY PRODUCE TORRENTIAL RAINFALL ACROSS EXTREME SOUTHEAST KANSAS AND INTO CENTRAL AND WESTERN MISSOURI. THE RAIN WILL FALL ACROSS LOCATIONS WHICH RECEIVED HEAVY RAIN AND FLASH FLOODING LAST WEEKEND. ANY ADDITIONAL HEAVY RAIN COULD CAUSE MORE FLASH FLOODING TO OCCUR. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING FOR LOCATIONS NORTH AND WEST OF A BRANSON TO ROLLA LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL LINGER INTO SATURDAY AND THE COLD FRONT EXITS THE REGION. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE DURING THE MIDDLE OF NEXT WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS CENTRAL PORTIONS OF MISSOURI. RAINFALL AMOUNTS AND REPORTS OF FLASH FLOODING WILL ALSO BE NEEDED LATER TONIGHT AND SATURDAY MORNING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Aug 24, 2:36 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
236 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND GST 1 W NIXA 37.04N 93.31W
08/24/2007 E60 MPH CHRISTIAN MO TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS DOWN 1 MILE WEST OF THE
INTERSECTION OF HIGHWAY 160 AND 14.
&&
HATCHLocal storm report, Aug 24, 2:42 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG NIXA 37.04N 93.29W
08/24/2007 CHRISTIAN MO TRAINED SPOTTER
LARGE LIMBS 4 TO 5 INCHES IN DIAMETER DOWN IN TOWN.
&&
HATCHLocal storm report, Aug 24, 2:44 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
244 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL ROLLA 37.95N 91.77W
08/24/2007 E0.75 INCH PHELPS MO TRAINED SPOTTER
REPORTED AT MILE MARKER 184 ON I-44.
&&
HATCHLocal storm report, Aug 24, 3:14 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL DOOLITTLE 37.94N 91.88W
08/24/2007 E1.00 INCH PHELPS MO LAW ENFORCEMENT
&&
HATCHLocal storm report, Aug 24, 3:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 1 SW PHILLIPSBURG 37.54N 92.80W
08/24/2007 LACLEDE MO AMATEUR RADIO
WATER OVER ROAD AND CAR WASHED OFF ROAD ON I-44 AT MILE
MARKER 120. BOTH EAST BOUND LANES HAVE WATER FLOWING OVER
THEM.
&&
HATCHLocal storm report, Aug 24, 3:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD CRANE 36.91N 93.57W
08/24/2007 STONE MO PUBLIC
SIGNIFICANT STREET FLOODING CITY WIDE.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:28 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 21 more | 22 hr |
| Aug 24, 1:00 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 45 min |
| Aug 24, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 45 min |
| Aug 24, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 45 min |
| Aug 24, 2:02 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Aug 24, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 67 min |
| Aug 24, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 62 min |
| Aug 24, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 55 min |
| Aug 24, 2:40 PM CDT | Flash Flood Warning | SGF | Christian, Laclede, Pulaski, Stone, Webster, Wright | 6 hr |
| Aug 24, 2:52 PM CDT | Tornado Warning | SGF | Phelps | 23 min |
| Aug 24, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 66 min |
| Aug 24, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 44 min |
| Aug 24, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 39 min |
| Aug 24, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.